Alert archive / California / Wind Advisories in 2013
Wind Advisory 2, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Jan 17, 2013, 9:48 AM PST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2013, 9:48 AM PST (17:48 UTC)
- Expired
- Jan 17, 2013, 2:44 PM PST
- In force
- 5 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
418 WWUS76 KHNX 171748 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 948 AM PST THU JAN 17 2013 CAZ092-180000- /O.CAN.KHNX.FZ.W.0004.000000T0000Z-130117T1800Z/ /O.NEW.KHNX.WI.Y.0002.130117T1748Z-130118T0000Z/ SOUTHEASTERN SAN JOAQUIN VALLEY- 948 AM PST THU JAN 17 2013 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR THE GRAPEVINE... ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY FOR THE GRAPEVINE...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. THE FREEZE WARNING HAS BEEN CANCELLED FOR THE SOUTHEASTERN SAN JOAQUIN VALLEY. TEMPERATURES HAVE RISEN ABOVE CRITICAL VALUES ACROSS THE SOUTHEASTERN SAN JOAQUIN VALLEY. DOWNSLOPE WINDS FUNNELING THROUGH THE GRAPEVINE HAVE CREATED GUSTS TO AROUND 55 MPH AT THE BASE OF THE GRAPEVINE AND INTO THE FAR SOUTH END OF THE SAN JOAQUIN VALLEY. * WINDS: SOUTHERLY 25 TO 35 MPH WITH GUSTS TO AROUND 55 MPH. * TIMING: WINDS WILL CONTINUE THROUGH THE AFTERNOON...THEN SUBSIDE TOWARD SUNSET. * LOCATIONS INCLUDE: THE GRAPEVINE WEIGH STATION...THE SOUTH END OF THE SAN JOAQUIN VALLEY. * IMPACTS: GUSTY WINDS MAY MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST WITH REDUCED VISIBILITY ARE POSSIBLE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ089>091-171900- /O.CAN.KHNX.FZ.W.0004.000000T0000Z-130117T1800Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY- 948 AM PST THU JAN 17 2013 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE FREEZE WARNING FOR THE CENTRAL AND SOUTHWESTERN SAN JOAQUIN VALLEY. TEMPERATURES HAVE RISEN ABOVE CRITICAL VALUES ACROSS THE CENTRAL AND SOUTHWESTERN SAN JOAQUIN VALLEY. $$ CAZ095-180000- /O.NEW.KHNX.WI.Y.0002.130117T1748Z-130118T0000Z/ KERN COUNTY MOUNTAINS- 948 AM PST THU JAN 17 2013 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR THE GRAPEVINE... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY FOR THE GRAPEVINE...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * WINDS: SOUTHERLY 25 TO 35 MPH WITH GUSTS TO AROUND 55 MPH. * TIMING: WINDS WILL CONTINUE THROUGH THE AFTERNOON...THEN SUBSIDE TOWARD SUNSET. * LOCATIONS INCLUDE: INTERSTATE 5 OVER THE GRAPEVINE...TEHACHAPI PASS...LEBEC. * IMPACTS: GUSTY WINDS MAY MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST WITH REDUCED VISIBILITY ARE POSSIBLE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SANGER WEATHER.GOV/HANFORD
1 follow-up statement
235 WWUS76 KHNX 172244 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 244 PM PST THU JAN 17 2013 CAZ092-180645- /O.CAN.KHNX.WI.Y.0002.000000T0000Z-130118T0000Z/ /O.NEW.KHNX.FZ.W.0005.130118T0800Z-130118T1600Z/ SOUTHEASTERN SAN JOAQUIN VALLEY- 244 PM PST THU JAN 17 2013 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST FRIDAY FOR THE CENTRAL AND SOUTHWESTERN SAN JOAQUIN VALLEY. ALTHOUGH THE AIRMASS OVER THE REGION CONTINUES TO MODERATE, DRY AIR AND STRONG RADIATIONAL COOLING WILL ALLOW FOR YET ONE MORE NIGHT OF FREEZING TEMPERATURES AT SELECTED LOCATIONS IN THE SAN JOAQUIN VALLEY. * TEMPERATURES: FALLING TO NEAR 28 DEGREES. * TIMING: AFTER MIDNIGHT TONIGHT AND PERSISTING THROUGH 8 AM PST. * LOCATIONS INCLUDE: BELRIDGE...WASCO * IMPACTS: GROWERS IN THE COLDEST LOCATIONS SHOULD PROTECT PLANTS FROM THE COLD TO AVOID DAMAGE.|ALTHOUGH THE AIRMASS OVER THE REGION CONTINUES TO MODERATE, DRY AIR AND STRONG RADIATIONAL COOLING WILL ALLOW FOR YET ONE MORE NIGHT OF FREEZING TEMPERATURES AT SELECTED LOCATIONS IN THE SAN JOAQUIN VALLEY. * TEMPERATURES: FALLING TO NEAR 28 DEGREES. * TIMING: AFTER MIDNIGHT TONIGHT AND PERSISTING THROUGH 8 AM PST. * LOCATIONS INCLUDE: HANFORD...LEMOORE...MERCED...MADERA... FRESNO * IMPACTS: GROWERS IN THE COLDEST LOCATIONS SHOULD PROTECT PLANTS FROM THE COLD TO AVOID DAMAGE.| * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREEZE WARNING MEANS SUB 28 DEGREE TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ095-172345- /O.CAN.KHNX.WI.Y.0002.000000T0000Z-130118T0000Z/ KERN COUNTY MOUNTAINS- 244 PM PST THU JAN 17 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND ADVISORY FOR THE KERN COUNTY MOUNTAINS. WINDS HAVE BEGUN TO SUBSIDE OVER THE GRAPEVINE REGION AND ARE NOT EXPECTED TO RETURN TO ADVISORY LEVELS. $$ CAZ089>091-180645- /O.NEW.KHNX.FZ.W.0005.130118T0800Z-130118T1600Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY- 244 PM PST THU JAN 17 2013 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST FRIDAY FOR THE CENTRAL AND SOUTHWESTERN SAN JOAQUIN VALLEY. | * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB 28 DEGREE TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ DUDLEY WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jan 17, 4:56 AM PST, 4 hours 52 minutes earlier.
Area forecast discussion, Jan 17, 4:56 AM PST, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
456 AM PST THU JAN 17 2013
.SYNOPSIS...
DRY CONDITIONS CONTINUE WITH AREAS OF FROST THIS MORNING. BELOW
NORMAL NIGHTTIME TEMPERATURES WILL CONTINUE FOR AT LEAST ONE MORE
DAY. GRADUAL WARMING WILL OCCUR AS THE UPPER LEVEL HIGH MOVES
FURTHER INTO THE REGION. ABOVE AVERAGE HIGH TEMPERATURES ARE
EXPECTED INTO NEXT WEEK.
&&
.DISCUSSION...
A PACIFIC HIGH PRESSURE RIDGE IS CONTINUING TO BUILD INLAND ACROSS
THE CENTRAL CALIFORNIA INTERIOR. TEMPERATURES AND DEWPOINTS ARE
CURRENTLY RUNNING AT OR JUST A DEGREE OR SO ABOVE READINGS FROM
24 HRS AGO. EXPECT ANOTHER ROUND OF FREEZING TEMPERATURES THIS
MORNING SIMILAR TO YESTERDAY AND A FREEZE WARNING CONTINUES IN
EFFECT THIS MORNING.
MODELS CONTINUE TO TRY TO SHOW THE AIRMASS IN PLACE OVER US
MODIFYING OVER THE NEXT FEW DAYS AS THE RIDGE BUILDS EASTWARD AND
MOISTURE TRENDS UPWARD. THIS WILL HELP TO HOLD OVERNIGHT LOWS UP
SOMEWHAT AND ALLOW FOR SOME VALLEY FOG DEVELOPMENT. FOR NOW WE ARE
HOLDING OFF ON YET ANOTHER VALLEY FREEZE WARNING AFTER THIS
MORNING.
EXPECT DRY CONDITIONS...WITH TEMPERATURES OVER MOST AREAS RUNNING
A LITTLE CLOSER TO CLIMO THROUGH EARLY NEXT WEEK UNDER THE
RIDGE...SLIGHTLY ABOVE CLIMO DURING THE AFTERNOONS. SHORTWAVE
ENERGY DROPPING DOWN THE FRONT OF THE RIDGE WILL HAVE LITTLE
IMPACT EXCEPT CREATING SOME GUSTY WINDS IN THE MOUNTAINS AND
MAINTAINING A CHILLY NORTHEASTERLY FLOW IN THE DESERT REGIONS.
MODELS SHOW A MORE SIGNIFICANT TROUGH DROPPING INTO THE REGION
DURING THE MIDDLE OF NEXT WEEK...BUT HAVE SOME DIFFERENCES IN THE
STRENGTH AND TRAJECTORY. FOR NOW WE CONTINUE TO SHOW JUST SOME
MINUSCULE MAINLY MOUNTAIN POPS ASSOCIATED WITH THIS FEATURE...ALONG
WITH SOME SLIGHTLY COOLING TEMPERATURES.
&&
.AVIATION...
AREAS OF MVFR VISIBILITIES WITH LOCAL IFR VISIBILITIES DUE TO HAZE
AND GROUND FOG IN THE SAN JOAQUIN VALLEY UNTIL 19Z TODAY AND AGAIN
AFTER 07Z FRIDAY. OTHERWISE...VFR CONDITIONS WILL PREVAIL ACROSS
THE CENTRAL CALIFORNIA INTERIOR THROUGH 12Z FRIDAY.
&&
.AIR QUALITY ISSUES...
ON THURSDAY JANUARY 17 2013... FIREPLACE/WOOD STOVE BURNING IS
PROHIBITED IN FRESNO... KERN... KINGS... MADERA AND TULARE
COUNTIES.
FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG
&&
.CERTAINTY...
THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS MEDIUM.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.
THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.
&&
.CLIMATE...
RECORDS
SITE DATE HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR
KFAT 01-17 72:1920 38:1934 55:1896 20:1888
KFAT 01-18 70:2009 39:1961 58:1896 23:1943
KFAT 01-19 73:1981 39:1940 55:1969 24:1943
KBFL 01-17 72:1920 40:1992 56:1974 23:1903
KBFL 01-18 75:2009 41:1940 55:1974 22:1893
KBFL 01-19 74:1981 41:1940 56:1974 20:1904
&&
.HNX WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING UNTIL 10 AM PST THIS MORNING CAZ089>092.
&&
PUBLIC...JEB
AVN/FW...DURFEE
SYNOPSIS...PJ
WEATHER.GOV/HANFORDHazardous weather outlook, Jan 16, 3:08 PM PST, 18 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 308 PM PST WED JAN 16 2013 CAZ089>092-171815- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- 308 PM PST WED JAN 16 2013 ...FREEZE WARNING THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FREEZE WARNING IS IN EFFECT FROM 2 AM PST THURSDAY UNTIL 10AM PST THURSDAY. FOR MORE INFORMATION PLEASE REFER TO PRODUCT / SFONPWHNX / .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. ANDERSEN
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 2:44 PM PST | Freeze Warning | HNX | 17 hr |
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.